Diabetes Support - victoza




View Full Version : victoza


christyk28
06-29-2010, 01:26 PM
a couple of years ago i was put on metformin because they said i was pre diebetic and i was on it for about a year and 1/2 but when i changed dr's she didn't think it was necessary for me to be on it so she basicly took me off. last week i went to a dr that specializes in diebetes and he said i was still pre diebetic and put me on this shot victoza. that was on friday and i have felt fine but today i started feel sick to my stomach and have even thrown up. when i was on the metformin i was always throwing up or sitting on the toilet (i know prob. tmi but i'm sure alot of you have had the same prob with it lol) but i figured out that if i ate high protien in the mornging i did better. i take the shot in the morning so i wonder if that would help with that? if anyone has any suggestions i'm up for them :)


Ruthxxx
06-29-2010, 05:43 PM
Call your doctor. Throwing up is a side effect of this drug.

darend
10-12-2010, 04:01 AM
Hi there,

My doctor put me on Victoza about a month ago. I have PCOS, Insulin resistance and also am pre-diabetic. No matter what I did, weight never came off. Victoza along with the Metformin, has been working. I lost 20 pounds in the first three weeks, and my apetite has nearly gone away.

My doctor suggested that I take Victoza at night, right before I go to bed, so I will be asleep during any side effects.

I am lucky in that it has not bothered me that much. Sometimes some gas in both directions, but otherwise ok.

Try taking your Victoza at night, that might help you. And in some patients, I have read the doctor had to reduce their dose and they did better after that.

I wish you luck, keep me posted how you made out.

Also, I have read that for some people the side effects went away or greatly reduced after they were on it a while, you know - like 2-4 weeks. Give it a little time. Wishing you the best. For me, the medication is helping me.:carrot:


Ruthxxx
10-12-2010, 06:49 AM
Sobananas is now posting over in the weight watchers forum. She may not see this post from three months ago. I'll PM her to let her know.

Darend, :wel3fc:. I hope you join us and post more.

mardigrasqueen
05-25-2011, 06:18 PM
I have been on Victoza a little over a month now. I have lost 23 lbs. I also have PCOS and havent been able to lose the weight any other way. The sickness is more apparent to me when I eat something sweet. After about 2 weeks it goes away if you continue to avoid sweets. I love the Victoza. I have a prescription for Metformin and I think I will try to incorporate it in with the Victoza this week. Good luck to you.

Ruthxxx
05-29-2011, 10:06 AM
This is an old thread but it's nice to see it resurrected.

I went on Victoza February 1 and have lost 20 pounds since then. I worried about side effects but, aside from loss of appetite, have no problems with it. The biggest problem is the expense which runs to $182 every three weeks, not covered by any medical insurance. :(

mardigrasqueen
06-01-2011, 06:02 PM
This is an old thread but it's nice to see it resurrected.

I went on Victoza February 1 and have lost 20 pounds since then. I worried about side effects but, aside from loss of appetite, have no problems with it. The biggest problem is the expense which runs to $182 every three weeks, not covered by any medical insurance. :(

if you go to victoza.com there is a discount card you can sign up for. It will save you $25 or 25%, I can't remember which is correct. Also my Dr sometimes gives me free samples. You could ask your dr. My insurance DOES cover some of the expense. It only cost me $75 per month with the discount card.

millermom13
04-02-2014, 03:58 PM
Does anyone know if Victoza comes in an oral form?? I was so excited to see this thread and then while researching it I found out it's an injectable. That's no bueno for me :(

valc80
07-02-2014, 03:59 PM
I need some advice!! I was diagnosed with Hashimoto's Thyroiditis a month ago, pre-diabetes (already had insulin resistance) and already had PCOS. I am 235 pounds and have always struggled so much to lose weight.

My insurance just approved Victoza after a month of waiting. I stopped my metformin a month ago per my doctor but then its taken a month to get this approved.

The thing is, I now have the pens, but I'm terrified to take the Victoza. Not because of the needles but those "potential" side effects like pancreatitis and thyroid cancer. AHHHH

I think pre-motherhood I wouldnt have thought twice about side effects but now I always think about my 18 month old and what if something happened to me, is this medication worth risk?

Any advice? Any really bad experiences? I'm so scared but I know diabetes and being over weight is unhealthy too. Help!!